MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973160
Medical Device Problem Codes False Positive Result (1227); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a questionable false positive elecsys hiv duo result from the cobas e 801 analytical unit for one patient.The initial result was reactive, and also reactive twice with the eflow.The sample was sent out for confirmation testing, and the result was negative for antibodies.The customer sent the sample out for ribonucleic acid (rna) testing, and it was determined to be non-reactive.All of the results were reported in real-time; however, they waited for all of the results to be completed before acting on the results.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).A field service engineer (fse) verified the rinse levels and inspected the probes and sipper nozzles; no issues were found.The fse completed an instrument check, and the results were passing.The investigation is ongoing.
 
Additional Manufacturer Narrative
The alarm trace report contains alarms for the following: sample clot detection, sample foam detection, abnormal aspiration (sample pipetter s1), sample probe: abnormal aspiration, and sample short errors.These are consistent with possible poor sample quality.The sample was confirmed to be a false positive following confirmatory testing.Per product labeling, "repeatedly reactive samples must be confirmed according to cdc recommended confirmatory algorithms.The subresults for either hivag or ahiv can be used as an aid in the selection of the confirmation algorithm for reactive samples." the investigation did not find a general product problem.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23594741
Report Number1823260-2025-04713
Device Sequence Number9577721
Product Code MZF
UDI-Device Identifier07613336215845
UDI-Public07613336215845
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836973160
Device Lot Number852715
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/12/2025
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale